| Model Number |
101-9812 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/10/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.
Event or Problem Description
Device analysis performed on the returned superion indirect decompression spacer revealed a severe abrasion on the mating surface of the actuator and some scrapes on the cam lobes.The damage to the implant indicates failure was likely due to deployment against resistance such as bone and/or manipulation of the position of the device by gear shifting of the inserter.Additionally, a labeling review was completed and reveal no anomalies.The instructions for use (ifu) states deployment should not be forced or implant breakage or damage to bony structures may result.Should any resistance be encountered during deployment of the superion implant, it may be suggestive of interference between the implant and bony anatomy such as lamina, hypertrophic spinous process, and/or suboptimal implant positioning.